A woman mistakenly got overdosed with COVID-19 vaccine.
A medical accident turns life to risk, where the individual, instead of being injected with a dose, got injected with a vial in an unfortunate event. The Italian woman is being monitored and treated the in hospital after her condition turned bad.
The aftermath sure wasn’t expected to be any good, after having being injected with six doses of the Pfizer-BioNTech’s COVID-19 vaccine. The earlier of being injected with most doses stands at four, in a recent case, hence, the patient is being kept under close observation as no one knows what the turn-out could be like.
The patient is being treated with fluids and paracetamol after the accidental injection of excessive doses and fortunately, for now, is reported in stable condition.
The accident took place on the ninth of May at the Noa Hospital in Tuscany, Italy. The 23-year-old Italian woman, however, didn’t show any serious side effects from the vaccine.
Previous such errors have been reported in Germany, Australia, and the United States, and some incidences were patients’ own mistakes. However, this one entirely was the nurse’s fault as she failed in checking if the dilution had taken place and somewhat showing a lack of responsibility, injected the women with extra doses of the Pfizer-BioNTech vaccine.
Each of the six doses is taken out of the vial and put into a new vial where it gets diluted before the vaccine is administered. “She thought that the dilution had taken place,” Dr. Tommaso Bellandi, director of patient security for the northwest Tuscany health authority, told CBS News.
Many other such cases have been reported in recent times where individuals got false dosages of the COVID-19 vaccine, and as a result, worsened their condition or nearly risked their lives. Such accidents include a recent one where a 91-year-old man in Ohio went into shock after receiving two doses of the COVID-19 vaccine.